Paradoxical Bronchospasm?? Took inhaler. Cough got worse
I took my inhaler Proair HFA inhalation aerosol actuator and I found that i was coughing alot with this wierd taste in my mouth like mucas. There is a little tightness in my chest but Im scared. Is it Paradoxical Bronchospasm? What are the symptons of that? Is it a condition over time that can be life threatening or is it like an attack and then you land in the ER and possibly die. Cant find answer on google! HELP! Paradoxical Bronchospasm??
With rare exceptions, inhaled bronchodilators, cause bronchodilation, not spasm, and provide relief of shortness of breath. Some individuals are "put-off" by the taste, but that is a nuisance, not really a problem. As you indicate, bronchodilators such as ProAir™ HFA (salbutamol sulphate) Inhalation Aerosol can cause airway spasm, which is called paradoxical because the spasm is exactly the opposite of what is expected of this class of medicines. This is rare. Also, just as some people have a strong gag reflex, some individuals have a sensitive cough reflex, but that is not paradoxical bronchospasm. Increased shortness of breath or increased chest tightness is indicative of bronchospasm in response to the inhalant, and the best way to confirm that diagnosis is for your doctor to have you perform spirometry, before and after use of the inhaler.
Paradoxical bronchospasm is not life threatening. One exception would be having an asthma attack severe enough to be life-threatening on its own that worsens even more with the use of the inhaler, rather than providing relief.
You should discuss this with your doctor. What you are experiencing may be specific to ProAir™ HFA (salbutamol sulphate) Inhalation Aerosol, or a problem with your inhalation technique, which might not be a problem with another inhaler.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.